Hello, I am a 26 year old female on her third month of accutane (20 mg). I am experiencing vaginal dryness... and am concerned about whether this will be a PERMANENT side effect. My question is will the level of moisture return I'm my vagina? I am concerned about how it will affect my sex life if it does not! If it is to return.. How quickly can I expect to go back to normal after discontinuing treatment? I hope to hear back soon. Thank you
Will vaginal dryness, while on accutane, resolve post treatment?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Everything will dry out!
It's true - absolutely everything dries out while on Accutane (isotretinoin)! Lips are the worst, dry eyes are common, and, yes, certainly vaginal dryness as well. Mucous membranes (eyes, vagina, lips) tend to be the most affected. There are rare reports of persistent dryness after isotrenoin, but I've never seen it in my Practice. Usually after 6 months of stopping this powerful medication, your tissue's hydration balance returns to normal.
Vaginal dryness and Accutane
Most people do not experience vaginal dryness while on Accutane, especially at a low dosage like 20mg, but if you do, it will not be permanent and will resolve quickly after finishing your course of medication.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.